Louisiana, 2004Lightning Strike in Louisiana, April 24, 2004
April 24, 2004 · NWS LIX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 24, 4:45 PM CST, 1 hour earlier.
Area forecast discussion, Apr 24, 4:45 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
545 PM CDT SAT APR 24 2004
.DISCUSSION...UPDATED ZONES TO DELETE REFERENCE TO SEVERE
THUNDERSTORM WATCH NUMBER 119.
&&
.PRELIMINARY POINT TEMP/POPS...
MCB 68 75 59 77 / 60 70 60 05
BTR 69 79 60 78 / 60 70 60 05
MSY 71 80 65 79 / 60 70 60 05
GPT 70 78 62 79 / 40 60 60 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&
09
Hazardous weather outlook, Apr 24, 4:45 PM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
545 PM CDT SAT APR 24 2004
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-250000-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
545 PM CDT SAT APR 24 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...TONIGHT
SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE MOVING INTO THE
WESTERN HALF OF THE OUTLOOK AREA THIS EVENING AND WILL CONTINUE TO
MOVE EASTWARD AND WEAKEN THROUGH THE NIGHT. OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SUNDAY AS A COLD
FRONT MOVES THROUGH THE LOWER MISSISSIPPI VALLEY. THE RAIN IS
EXPECTED TO DIMINISH MONDAY MORNING AS THE FRONT MOVES EAST OF THE
OUTLOOK AREA.
NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY.
THERE WILL BE ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY
AND SATURDAY AS ANOTHER COLD FRONT MOVES THROUGH THE REGION.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BE REQUESTED LATER THIS AFTERNOON AND THIS EVENING.
In the hours before
Special weather statement, Apr 24, 4:24 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
524 PM CDT SAT APR 24 2004
LAZ034>037-046>050-056-057-065-066-MSZ068-069-242300-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-
LIVINGSTON-LOWER TERREBONNE-POINTE COUPEE-ST HELENA-ST JAMES-
UPPER TERREBONNE-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
524 PM CDT SAT APR 24 2004
...SEVERE THUNDERSTORM WATCH NUMBER 119 HAS BEEN CANCELLED...
AT 515 PM CDT...THE NATIONAL SEVERE STORM PREDICTION CENTER
CANCELLED THE SEVERE THUNDERSTORM WATCH NUMBER 119 FOR SOUTH CENTRAL
AND SOUTHEAST LOUISIANA AND PORTIONS OF SOUTHWEST MISSISSIPPI.
CURRENT RADAR SHOWS A LINE OF MODERATE SHOWERS AND A FEW
EMBEDDED THUNDERSTORMS MOVING EAST FROM WESTERN AMITE COUNTY IN
SOUTHWEST MISSISSIPPI TO WESTERN BATON ROUGE TO NEW IBERIA. NO
THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE.
Lightning, East Baton Rouge
- When
- April 24, 5:45 PM CST
- Where
- East Baton Rouge County, Baton Rouge
- Property damage
- $100,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.538, -91.096 (the zone’s center; the record gives no point)
Lightning started a fire that destroyed a railroad trestle over the Amite River off Frenchtown Road.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Oklahoma, April 24, 20042 deaths · 1 event
- Tornadoes and Hail in Missouri, April 24, 20045 injured · $710,000 · F2 · 7 events
- Flash Flooding and Damaging Winds in Texas, April 24, 2004$230,000 · 80 kt wind · 6 events
- Flood in Arkansas, April 24, 2004$50,000 · 1 event
- High Wind in Maine, April 24, 200450 kt wind · 11 events
- Flash Flooding in Texas, April 24, 2004$10,000 · 7 events
- High Surf in Hawaii, April 24 to 27, 20047 events
- Flash Flooding in Arkansas, April 24, 20046 events
- Flash Flooding in Missouri, April 24, 2004$5,000 · 4 events
- Damaging Winds in Mississippi, April 24, 2004$6,000 · 52 kt wind · 4 events
- Tornadoes in Missouri, April 24, 2004$5,000 · F0 · 2 events
- Flash Flood in Missouri, April 24, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392964.